Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2015, 4:36 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 16, 2015, 5:01 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Conecuh County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 126 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WUUS54 KMOB 162136 SVRMOB ALC035-099-162230- /O.NEW.KMOB.SV.W.0052.150616T2136Z-150616T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 436 PM CDT TUE JUN 16 2015 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CONECUH COUNTY IN SOUTH CENTRAL ALABAMA... CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 530 PM CDT * AT 435 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR MEGARGEL...OR 7 MILES SOUTH OF FRISCO CITY...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MONROEVILLE... FRISCO CITY... EXCEL... BEATRICE... REPTON... MEGARGEL... URIAH... PETERMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3130 8728 3129 8751 3182 8745 3179 8709 TIME...MOT...LOC 2135Z 189DEG 24KT 3133 8735 $$
1 follow-up statement
174 WWUS54 KMOB 162201 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 501 PM CDT TUE JUN 16 2015 ALC035-099-162210- /O.CAN.KMOB.SV.W.0052.000000T0000Z-150616T2230Z/ CONECUH AL-MONROE AL- 501 PM CDT TUE JUN 16 2015 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CONECUH AND CENTRAL MONROE COUNTIES HAS BEEN CANCELLED... AT 500 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR WEST CENTRAL CONECUH AND CENTRAL MONROE COUNTIES HAS WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3130 8728 3129 8751 3182 8745 3179 8709 TIME...MOT...LOC 2157Z 189DEG 24KT 3159 8730 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:32 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 16, 3:32 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE JUN 16 2015
.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...A DEEP LAYER RIDGE
WILL REMAIN IN PLACE ACROSS THE SOUTHEASTERN STATES THROUGH
WEDNESDAY. THIS WILL MAINTAIN HOT AND MOSTLY DRY CONDITIONS AS THE
RIDGE WILL CONTINUE TO SUPPRESS MOST SHOWER AND THUNDERSTORM
DEVELOPMENT. HOWEVER...AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN
POSSIBLE THROUGH THIS EVENING. LOWS TONIGHT WILL FALL INTO THE LOW
70S INLAND TO MID 70S ALONG THE COAST. WEDNESDAY WILL BE ANOTHER HOT
DAY WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.
HIGHS IN THE LOW TO MID 90S WITH DEWPOINTS IN THE LOW 70S WILL CREATE
HEAT INDEX VALUES AROUND 100. /13
WEDNESDAY NIGHT...DEEP LAYER RIDGE OF HIGH PRESSURE HOLDS FROM THE
CENTRAL GULF COAST TO THE SOUTHEAST WITH THE REMNANTS OF TROPICAL
STORM BILL LIFTING NORTHWARD OVER CENTRAL AND EASTERN OKLAHOMA. THE
STRENGTH OF THE RIDGE AND LARGER SCALE SUBSIDENCE OVER OUR LOCAL
AREA KEEPS RAIN CHANCES MINIMAL...LESS THAN 10%. SURFACE HIGH
PRESSURE OVER THE SOUTHEAST MAINTAINS A LIGHT WIND PATTERN WITH
LITTLE CHANGE IN OVERNIGHT LOWS. LOWER 70S ACROSS THE INTERIOR TO THE
MID/UPPER 70S AT THE COAST. /10
.LONG TERM [THURSDAY THROUGH TUESDAY]...UPPER LEVEL RIDGE OF HIGH
PRESSURE FLATTENS FROM THE WESTERN ATLANTIC THROUGH THE CENTRAL GULF
COAST LATE THIS WEEK INTO THE WEEKEND. REMNANTS OF BILL WILL BE
OPENING UP INTO A TROF AXIS WHILE LIFTING NORTHEAST...THEN EASTWARD OVER
THE MID MISSISSIPPI RIVER VALLEY AS IT GETS CAUGHT UP IN THE
WESTERLIES OVER THE CENTRAL PORTIONS OF THE CONUS. A SECONDARY UPPER
RIDGE BUILDS FROM THE PLAINS INTO THE MISSISSIPPI VALLEY EARLY NEXT
WEEK. CONSIDERING THIS...SEE NO REASON TO MAKE MANY CHANGES DURING
THE OUTLOOK WITH REGARD TO TEMPERATURES AND RAIN CHANCES. DAYTIME
HIGHS IN THE MID 90S OVER THE INTERIOR. ONSHORE FLOW OFF THE GULF
KEEPS HIGHS MORE MODIFIED ALONG THE BEACH AREAS WITH NUMBERS MOSTLY
FROM 87 TO 90 DEGREES. LOW TEMPERATURES IN THE LOWER/MID 70S INLAND
AREAS WITH UPPER 70S ALONG THE BEACHES. HEAT INDICES WILL LIKELY
REACH THE UPPER 90S TO AROUND 103 EACH AFTERNOON FOR MANY SPOTS.
TYPICAL SUMMER-TIME ISOLATED TO LOCALLY SCATTERED MAINLY AFTERNOON
THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY WITH SUFFICIENT
BOUNDARY LAYER MOISTURE IN PLACE...HIGHER AFTERNOON INSTABILITY...AND
ALSO WITH THE DAILY SEABREEZE BEING A SOURCE OF LIFT. /10
.MARINE...HIGH PRESSURE WILL CONTINUE TO EXTEND FROM THE WESTERN
ATLANTIC ACROSS THE CENTRAL GULF THROUGH THE WEEK. A LIGHT TO
OCCASIONALLY MODERATE SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE
THROUGH THE WEEK. SEAS WILL CONTINUE TO SUBSIDE AS TROPICAL STORM
BILL MOVES INLAND ACROSS SOUTHEAST TEXAS. /13
&&
.FIRE WEATHER...WITH THE HOT TEMPERATURES...DEEP MIXED LAYERS RESULT
IN HIGH DAILY DISPERSION (A RATING OF 75 AND HIGHER) THE NEXT COUPLE
OF DAYS. OTHER HAZARDS FOR AGENCIES PLANNING CONTROL BURN OPERATIONS
WILL BE HEAT INDEX VALUES LIFTING UP TO BETWEEN 99 AND 102.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 93 73 91 73 / 05 10 05 20 05
PENSACOLA 75 92 76 90 76 / 05 10 05 20 05
DESTIN 76 91 79 89 79 / 05 10 05 10 05
EVERGREEN 71 95 71 96 71 / 05 20 05 20 10
WAYNESBORO 72 95 71 93 71 / 05 10 05 20 10
CAMDEN 72 95 71 95 71 / 05 20 05 20 10
CRESTVIEW 72 95 71 95 71 / 05 20 05 20 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 1 AM CDT WEDNESDAY FOR BALDWIN
COASTAL-MOBILE COASTAL.
FL...HIGH RIP CURRENT RISK UNTIL 1 AM CDT WEDNESDAY FOR ESCAMBIA
COASTAL-OKALOOSA COASTAL-SANTA ROSA COASTAL.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 16, 5:16 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 516 AM CDT TUE JUN 16 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 516 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A HIGH RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY LOCALIZED RAINFALL THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-171200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 516 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SEAS WILL CONTINUE TO BE SLOW TO SUBSIDE THROUGH THIS EVENING AS A PERSISTENT FETCH AND LONG PERIOD SWELL CONTINUES OVER MUCH OF THE NORTH CENTRAL GULF GENERATED FROM TROPICAL STORM BILL. BILL IS FORECASTED TO MOVE ONSHORE ALONG THE TEXAS COAST LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 3:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CDT TUE JUN 16 2015
ALZ059-162145-
ESCAMBIA AL-
343 PM CDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESCAMBIA COUNTY UNTIL
445 PM CDT...
AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ATMORE...
MOVING NORTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ATMORE... I65 AND CR 1...
POARCH CREEK RESERVATION... MCCULLOUGH...
I65 AND AL 21...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3112 8761 3122 8755 3125 8741 3101 8728
3100 8741 3100 8748
TIME...MOT...LOC 2043Z 146DEG 13KT 3105 8740The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:43 PM CDT | Special Weather Statement | MOB | Escambia | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.